Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 120, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 18, 2003, 4:46 PM EDT for Noble County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2003, 4:46 PM EDT (20:46 UTC)
- Expired
- Jul 18, 2003, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 182051 FFWPBZ OHC121-182345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 446 PM EDT FRI JUL 18 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... NOBLE COUNTY IN OHIO * UNTIL 745 PM EDT * AT 446 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN FALLING OVER THE BEAVER CREEK BASIN IN NORTHERN NOBLE COUNTY. ADDITIONAL STORMS WILL MOVE THROUGH THE AREA CAUSING FLOODING OF CREEKS AND STREAMS IN NOBLE COUNTY. * OTHER LOCATIONS IN THE WARNING INCLUDE...BATESVILLE...SARAHSVILLE AND SUMMERVILLE. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
1 follow-up statement
000 WGUS71 KPBZ 182347 FFSPBZ OHC121-190015- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 746 PM EDT FRI JUL 18 2003 THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NOBLE COUNTY HAS BEEN ALLOWED TO EXPIRE. FLOOD WATERS CONTINUE TO RECEDE THROUGHOUT THE COUNTY. ALL HEAVY RAIN HAS MOVED SOUTH OF THE AREA. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 2:10 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 18, 2:10 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 210 PM EDT FRI JUL 18 2003 ERLY AFTN UPDTE FOR SVR WATCH BOX TIL 8PM MOST OF CWA. .PBZ... MD...NONE. OH...SVR WATCH TIL 8PM EDT OHZ039>041-048>050-057>059-068-069. PA...SVR WATCH TIL 8PM EDT PAZ013>016-020>023-029>032. WV...SVR WATCH TIL 8PM EDT WVZ001>004-012-021-022.
Hazardous weather outlook, Jul 18, 11:05 AM EDT, 5 hours 41 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-181700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1105 AM EDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH EARLY TONIGHT, MAINLY FROM DAMAGING WIND AND HAIL, AND MAINLY FOR AREAS SOUTH OF INTERSTATE 80. LOCALIZED HEAVY RAIN AND DANGEROUS LIGHTNING WILL ACCOMPANY THESE STORMS ALSO. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.
In the hours before
Local storm report, Jul 18, 3:50 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
350 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM HICKORY PA .75 INCH HAIL
07/18/03 WASHINGTON REPORTED BY SKYWARN
SPOTTERS
0334 PM HICKORY PA WIND DAMAGE
07/18/03 WASHINGTON LARGE TREES DOWN REPORTED
BY SKYWARN SPOTTERS
0336 PM WASHINGTON PA WIND DAMAGE
07/18/03 WASHINGTON LARGE TREES DOWN REPORTED
BY SKYWARN SPOTTERS
0215 PM DOVER OH 1.00 INCH HAIL
07/18/03 TUSCARAWAS REPORTED BY SKYWARN
SPOTTERSLocal storm report, Jul 18, 3:52 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
352 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0343 PM WASHINGTON PA 1.00 INCH HAIL
07/18/03 WASHINGTON REPORTED BY TRAINED
OBSERVERLocal storm report, Jul 18, 4:02 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
402 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0347 PM WASHINGTON PA 1.50 INCH HAIL
07/18/03 WASHINGTON REPORTED BY
PUBLIC
0349 PM HOUSTON PA .75 INCH HAIL
07/18/03 WASHINGTON REPORTED BY
PUBLIC
0257 PM AMBRIDGE PA WIND DAMAGE
07/18/03 BEAVER NUMEROUS TREES DOWN
REPORTED BY PUBLICSpecial weather statement, Jul 18, 4:30 PM EDT, 16 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ014>016-020>023-029>032- WVZ001>004-012-021-022-190000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 430 PM EDT FRI JUL 18 2003 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION WASHINGTON IN WEST VIRGINIA... BROOKE HANCOCK OHIO IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MUSKINGUM TUSCARAWAS SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... FAYETTE GREENE INDIANA JEFFERSON WESTMORELAND IN WEST VIRGINIA... MARION MARSHALL MONONGALIA WETZEL IN OHIO... MONROE NOBLE
Special weather statement, Jul 18, 4:32 PM EDT, 14 minutes before
OHZ068-069-182130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 432 PM EDT FRI JUL 18 2003 ...THUNDERSTORMS CONTINUE TO MOVE ACROSS NOBLE AND MONROE COUNTIES... THUNDERSTORMS WITH VERY HEAVY RAIN HAD MOVED THROUGH THE BATESVILLE AREA OF NOBLE COUNTY. RAPID RUNOFF HAD CASED WATER TO COLLECT ON ROADS. THE STORMS COULD PRODUCE OVER AN INCH OF RAIN IN A SHORT PERIOD OF TIME. THESE STORMS COULD ALSO PRODUCE...HAIL...GUSTY WINDS...AND DANGEROUS LIGHTNING.
Local storm report, Jul 18, 4:37 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
437 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0407 PM 1 S DUBOIS PA WIND DAMAGE
07/18/03 JEFFERSON LARGE EVERGREEN TREES DOWN
ON RT 219 IN SANDY TWP.
REPORTED BY SKYWARN
SPOTTERS
0420 PM HANNIBAL OH .88 INCH HAIL
07/18/03 MONROE REPORTED BY SKYWARN
SPOTTERSThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:43 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 62 min |
| Jul 18, 2:01 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 59 min |
| Jul 18, 2:21 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 54 min |
| Jul 18, 2:39 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 66 min |
| Jul 18, 3:34 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 56 min |
| Jul 18, 3:39 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 66 min |
| Jul 18, 4:00 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 45 min |
| Jul 18, 4:17 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 73 min |
| Jul 18, 4:51 PM EDT | Flash Flood Warning | PBZ | Monroe | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.